# SDR IXXA9900003

- Difficulty date: February 16, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N21CX
- Make and model: Doug DC-8-62
- Aircraft serial: 45955
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: X207256
- Condition: Failed
- Location: Lt Cockpit
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

EN ROUTE FROM AJK TO AVB, THE FLIGHT CREW SENSED AN ODOR IN THE COCKPIT EMITTING FROM THE LEFT RECIRCULATION FAN.  THE CREW TURNED OFF THE FAN AND THE ODOR DIMINISHED.  MAINTENANCE INSPECTED AND FOUND THE FAN DEFECTIVE.  MAINTENANCE DEFERRED THE LEFT RECIRCULATION FAN AND THE AIRCRAFT WAS RETURNED TO SERVICE.
